Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 120, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 14, 2016, 8:41 AM CDT for Ashley County, Chicot County, Arkansas; Morehouse Parish, Louisiana. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2016, 8:41 AM CDT (13:41 UTC)
- Expired
- Jun 14, 2016, 9:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 196 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 9:00 AM CDT | FLASH FLOOD | 11 Nw Eudora, AR | WATER WAS ACROSS TUGGLE RD NEAR AR HWY 160. REPORT VIA SOCIAL MEDIA. DELAYED REPORT. |
| Jun 14, 9:30 AM CDT | FLASH FLOOD | Bonita, LA | PORTIONS OF HWY834 AND INTERSECTION OF HWY165 AND HWY140 REPORTED STANDING WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935
WGUS54 KJAN 141341
FFWJAN
ARC003-017-LAC067-141430-
/O.NEW.KJAN.FF.W.0120.160614T1341Z-160614T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
841 AM CDT TUE JUN 14 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
SOUTHERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
NORTHERN MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 930 AM CDT
* AT 841 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CROSSETT...EUDORA...WILMOT...NORTH CROSSETT...WEST CROSSETT...
PARKDALE...JONES...BERLIN...CHICOT JUNCTION...BEEKMAN AND BONITA.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3318 9213 3322 9152 3322 9122 3302 9119
3301 9143 3299 9145 3298 9144 3290 9151
3282 9207 3284 9206 3287 9208 3297 9208
3301 9207 3303 9209 3303 9211 3307 9211
3309 9214 3315 9211 3316 9212 3316 9214
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 4:17 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 14, 4:17 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Jackson MS 417 AM CDT TUE JUN 14 2016 .SHORT TERM...Today through Wednesday night...Convection has gotten off to an early start this morning over the ArkLaMiss Delta as scattered to numerous showers and thunderstorms have already developed in close proximity to the weak mid level impulse. This impulse should continue to promote widespread convection across the forecast area today as it moves through a near tropical airmass during max heating. As has been the case the last couple of days and again today, the weak flow pattern and PWs above 2 inches will bolster the potential for locally heavy rainfall. Low DCAPEs and feeble lapse rates will continue to preclude wet microburst potential, however precip loading may still manage to crank out some locally gusty winds. A somewhat drier pattern appears to be in the offing beginning Wednesday. Mid/upper level ridging will begin tonight from the west. This looks to begin decreasing the high PW air and warming the column, especially in the lower levels. While a good coverage of convection will hang on in the east for Wednesday, it will be increasingly hard to come by in the west as low level capping builds. Despite decreasing PWs Wednesday, recent rainfall will help surface dewpoints hang on in the mid 70s during the maximum heating of the day. This with expected highs approaching 95 will create heat indices from 100 to 105 over northwest sections of the ArkLaMiss Delta. As ridging continues aloft, high heat indices will surely become a problem areawide in later periods./26/ .LONG TERM...Thursday through Monday...a large 591dam ridge spreading over our cwa from the southern plains will lead to the warmest two days of the long term period Thursday and Friday. Afternoon highs will top out mainly in the mid 90s Thursday and Friday. This heat will combine with a very moist air mass with pwats just shy of two inches to result in peak heat index values between 100 and 106 each afternoon. Since a heat index value of 105 is the value at which the body begins to succumb to heat related illnesses wl continue to mention this threat in the HWO. There will be a low chance of rain each afternoon over the eastern half of the cwa that may limit the duration of the heat but convection looks to remain very limited over the western half of our cwa. A mid level trough dropping over the eastern CONUS Friday will send an associated weak backdoor cold front into our northeast zones Friday evening. Slightly greater rain chances are expected Friday night as the front drifts southwest through the cwa. A few strong storms can be expected over the northeast portions of our cwa late Friday afternoon and early evening along and ahead of the cold front. Rain chances are still expected to end from the northeast Saturday as the cold front pushes south of our cwa by Saturday evening and a surface high to the northeast helps bring in a drier air mass to our region in the wake of the front. This will result in cooler temperatures Saturday and Saturday night. Dry weather and a warming trend is expected Sunday and Monday but there are considerable differences in the models with respect to the ridge to our west and the development of a closed low to our east. The GFS appears to be too weak with the ridge over the west and too far south in developing a closed low over the southeast CONUS by Saturday evening. The ECMWF has support from the Canadian in developing a closed low farther away from our region off the mid Atlantic seaboard while strengthening the mid level ridge over the central CONUS. The result will be warmer temperatures over our cwa Sunday into Monday but with lower relative humidity as the drier air from the northeast lingers over the region. /22/ && .AVIATION...Localized MVFR conditions this morning will give way to VFR ceilings by 14/15Z with scattered to numerous showers and thunderstorms increasing from the west. This convection will briefly lower flight categories as it imapcts the TAF sites both this morning and this afternoon...lingering until 15/02Z. Thereafter, VFR ceilings can be expected through the end of the period./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 90 73 91 75 / 73 36 23 6 Meridian 90 72 90 73 / 68 54 54 11 Vicksburg 90 73 92 76 / 68 18 14 4 Hattiesburg 89 73 93 75 / 55 35 50 15 Natchez 89 74 91 75 / 62 18 9 8 Greenville 91 74 94 75 / 69 37 19 8 Greenwood 89 74 91 75 / 69 46 30 9 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jun 14, 7:49 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 749 AM CDT TUE JUN 14 2016 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-034-035-040-041-047- 053-151300- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE- 749 AM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE WESTERN PORTIONS OF THE REGION THROUGH THE AFTERNOON. WIDESPREAD RAINFALL AMOUNTS FROM ONE TO THREE INCHES HAVE ALREADY FALLEN...WITH ISOLATED AMOUNTS NEAR FIVE INCHES IN A FEW AREAS. ADDITIONAL RAINFALL AMOUNTS FROM TWO TO FIVE INCHES MAY LEAD TO FLASH FLOODING THROUGH THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE EACH AFTERNOON FROM WEDNESDAY THROUGH FRIDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ026-MSZ019-025>033-036>039-042>046-048>052-054>066-072>074- 151300- CONCORDIA-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE- YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 749 AM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI... AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR THE WESTERN PORTIONS OF THE OUTLOOK AREA WEDNESDAY AFTERNOON...THEN OVER THE ENTIRE OUTLOOK AREA THURSDAY AND FRIDAY AFTERNOONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:25 AM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 3 hr |
| Jun 14, 3:33 PM CDT | Heat Advisory | JAN | Ashley, Chicot | 3 days |
Nearby
Flash Flood Warnings in Arkansas, 2016Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.